Alert archive / Nebraska / Winter Weather Advisories in 2021

Winter Weather Advisory 9, NWS North Platte, NE

March 9, 2021Cherry County, Sheridan County, Nebraska

NWS North Platte, NE issued this winter weather advisory at Mar 9, 2021, 3:04 AM MST for Cherry County, Sheridan County, Nebraska. It took effect at Mar 9, 2021, 11:00 PM MST. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Mar 9, 2021, 3:04 AM MST (10:04 UTC)
In effect from
Mar 9, 2021, 11:00 PM MST
Expired
Mar 10, 2021, 7:00 PM MST
In force
20 hr
Issued by
NWS North Platte, NE

Counties Cherry County, NE, Sheridan County, NE

The radar

The North Platte radar (KLNX), 116 km from the middle of the area, began a volume at 10:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 10.1 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2021-03-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2021-03-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2134 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
133 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

762 
WWUS43 KLBF 091004
WSWLBF

URGENT - WINTER WEATHER MESSAGE
National Weather Service North Platte NE
404 AM CST Tue Mar 9 2021

NEZ004-094-092100-
/O.NEW.KLBF.WW.Y.0009.210310T1000Z-210311T0000Z/
Sheridan-Western Cherry-
Including the cities of Gordon, Rushville, Cody, Eli, Merriman, 
and Kilgore
404 AM CST Tue Mar 9 2021 /304 AM MST Tue Mar 9 2021/

...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM CST /3 AM MST/ TO
6 PM CST /5 PM MST/ WEDNESDAY...

* WHAT...Total snow accumulations of 2 to 4 inches with locally
  higher amounts possible.

* WHERE...Sheridan and Western Cherry Counties.

* WHEN...From 4 AM CST /3 AM MST/ to 6 PM CST /5 PM MST/ 
  Wednesday.

* IMPACTS...Plan on slippery road conditions and reduced
  visibilities. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

Call Nebraska 511 for the latest road information.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/lbf

Brown
6 follow-up statements
659 
WWUS43 KLBF 092042
WSWLBF

URGENT - WINTER WEATHER MESSAGE
National Weather Service North Platte NE
242 PM CST Tue Mar 9 2021

...WINTRY WEATHER LIKELY TONIGHT AND WEDNESDAY ACROSS THE NORTHERN
PANHANDLE THROUGH PORTIONS OF NORTH CENTRAL NEBRASKA...

.An upper level disturbance will track across the northern
Nebraska Panhandle into South Dakota beginning this evening
through Wednesday. Rain will transition to snow late this evening,
with snow continuing through the overnight into Wednesday. Total
snow accumulations of 5 to 7 inches are possible for northern 
Sheridan County, with 3 to 5 inches possible for areas northwest 
of an Alliance to Nenzel line.

NEZ004-100445-
/O.UPG.KLBF.WW.Y.0009.210310T1000Z-210311T0000Z/
/O.NEW.KLBF.WS.W.0003.210310T0600Z-210311T0000Z/
Sheridan-
Including the cities of Gordon and Rushville
142 PM MST Tue Mar 9 2021

...WINTER STORM WARNING IN EFFECT FROM 11 PM THIS EVENING TO 5 PM
MST WEDNESDAY...

* WHAT...Heavy wet snow expected. Total snow accumulations of 5 
  to 7 inches with locally higher amounts possible near the Pine 
  Ridge.

* WHERE...Sheridan County.

* WHEN...From 11 PM this evening to 5 PM MST Wednesday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the morning or evening commute.

* ADDITIONAL DETAILS...Winds gusting up to 25 mph may promote
  patchy blowing snow leading to reduced visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

Call Nebraska 511 for the latest road information.

&&

$$

NEZ094-100445-
/O.EXT.KLBF.WW.Y.0009.210310T0600Z-210311T0000Z/
Western Cherry-
Including the cities of Cody, Eli, Merriman, and Kilgore
242 PM CST Tue Mar 9 2021 /142 PM MST Tue Mar 9 2021/

...WINTER WEATHER ADVISORY NOW IN EFFECT FROM MIDNIGHT CST /11 PM
MST/ TONIGHT TO 6 PM CST /5 PM MST/ WEDNESDAY...

* WHAT...Wet snow expected. Total snow accumulations of 3 to 5 
  inches with locally higher amounts possible.

* WHERE...Western Cherry County.

* WHEN...From midnight CST /11 PM MST/ tonight to 6 PM CST /5 PM 
  MST/ Wednesday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the morning or evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

Call Nebraska 511 for the latest road information.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/lbf
899 
WWUS43 KLBF 100332
WSWLBF

URGENT - WINTER WEATHER MESSAGE
National Weather Service North Platte NE
932 PM CST Tue Mar 9 2021

...WINTRY WEATHER LIKELY TONIGHT AND WEDNESDAY ACROSS THE
NORTHERN PANHANDLE THROUGH PORTIONS OF NORTH CENTRAL NEBRASKA...

.An upper level disturbance will track across the northern
Nebraska Panhandle into South Dakota beginning this evening
through Wednesday. Rain will transition to snow late this
evening, with snow continuing through the overnight into
Wednesday. Total snow accumulations of 5 to 7 inches are possible
for northern Sheridan County, with 3 to 5 inches possible for
areas northwest of an Alliance to Nenzel line.

NEZ004-101000-
/O.CON.KLBF.WS.W.0003.210310T0600Z-210311T0000Z/
Sheridan-
Including the cities of Gordon and Rushville
832 PM MST Tue Mar 9 2021

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST
WEDNESDAY...

* WHAT...Heavy wet snow expected. Total snow accumulations of 5 to
  7 inches with locally higher amounts possible over the Pine 
  Ridge.

* WHERE...Sheridan County.

* WHEN...From 11 PM this evening to 5 PM MST Wednesday.

* IMPACTS...Plan on slippery road conditions. The hazardous
  conditions will impact the morning commute.

* ADDITIONAL DETAILS...Winds gusting up to 25 mph may promote 
  patchy blowing snow leading to reduced visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency.

Call Nebraska 511 for the latest road information.

&&

$$

NEZ094-101000-
/O.CON.KLBF.WW.Y.0009.210310T0600Z-210311T0000Z/
Western Cherry-
Including the cities of Cody, Eli, Merriman, and Kilgore
932 PM CST Tue Mar 9 2021 /832 PM MST Tue Mar 9 2021/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM
MST/ WEDNESDAY...

* WHAT...Wet snow expected. Total snow accumulations of 3 to 5 
  inches with locally higher amounts possible.

* WHERE...Western Cherry County.

* WHEN...From midnight CST /11 PM MST/ tonight to 6 PM CST /5 PM 
  MST/ Wednesday.

* IMPACTS...Plan on slippery road conditions. The hazardous
  conditions could impact the morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

Call Nebraska 511 for the latest road information.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/lbf
242 
WWUS43 KLBF 101001
WSWLBF

URGENT - WINTER WEATHER MESSAGE
National Weather Service North Platte NE
401 AM CST Wed Mar 10 2021


NEZ004-102215-
/O.CON.KLBF.WS.W.0003.000000T0000Z-210311T0000Z/
Sheridan-
Including the cities of Gordon and Rushville
301 AM MST Wed Mar 10 2021

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

* WHAT...Heavy snow. Additional snow accumulations of 3 to 5 
  inches.

* WHERE...Sheridan County.

* WHEN...Until 5 PM MST this afternoon.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the morning or evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

Call Nebraska 511 for the latest road information.

&&

$$

NEZ094-102215-
/O.CON.KLBF.WW.Y.0009.000000T0000Z-210311T0000Z/
Western Cherry-
Including the cities of Cody, Eli, Merriman, and Kilgore
401 AM CST Wed Mar 10 2021 /301 AM MST Wed Mar 10 2021/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM
MST/ THIS EVENING...

* WHAT...Wet snow. Additional snow accumulations of 1 to 3 
  inches.

* WHERE...Western Cherry County.

* WHEN...Until 6 PM CST /5 PM MST/ this evening.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the morning or evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

Call Nebraska 511 for the latest road information.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/lbf
647 
WWUS43 KLBF 102007
WSWLBF

URGENT - WINTER WEATHER MESSAGE
National Weather Service North Platte NE
207 PM CST Wed Mar 10 2021

...POWERFUL WINTER STORM CONDITIONS ARE POSSIBLE ACROSS THE
NEBRASKA PANHANDLE...

.A winter storm will begin to affect the eastern Nebraska
Panhandle late Friday night and continue through at least late
Sunday afternoon. This will be a very large storm system which
will likely last two days, Saturday and Sunday.

NEZ004-110415-
/O.NEW.KLBF.WS.A.0002.210313T1200Z-210315T1200Z/
/O.CON.KLBF.WS.W.0003.000000T0000Z-210311T0000Z/
Sheridan-
Including the cities of Gordon and Rushville
107 PM MST Wed Mar 10 2021

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...
...WINTER STORM WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
LATE SUNDAY NIGHT...

* WHAT...For the Winter Storm Warning, heavy wet snow. Additional
  snow accumulations of up to one inch. For the Winter Storm
  Watch, heavy wet snow and blizzard conditions are possible. 
  Total snow accumulations of over 6 inches are possible and 
  potentially over a foot. Winds could gust as high as 40 mph.

* WHERE...Sheridan County.

* WHEN...For the Winter Storm Warning, until 5 PM MST this 
  afternoon. For the Winter Storm Watch, from late Friday night 
  through late Sunday night.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the morning or evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

Monitor the latest forecasts for updates on this situation. 

Call Nebraska 511 for the latest road information.

&&

$$

NEZ094-110000-
/O.CON.KLBF.WW.Y.0009.000000T0000Z-210311T0000Z/
Western Cherry-
Including the cities of Cody, Eli, Merriman, and Kilgore
207 PM CST Wed Mar 10 2021 /107 PM MST Wed Mar 10 2021/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM
MST/ THIS EVENING...

* WHAT...Wet snow. Additional snow accumulations of up to one 
  inch.

* WHERE...Western Cherry County.

* WHEN...Until 6 PM CST /5 PM MST/ this evening.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

Call Nebraska 511 for the latest road information.

&&

$$

NEZ022-056-110415-
/O.NEW.KLBF.WS.A.0002.210313T1200Z-210315T1200Z/
Garden-Deuel-
Including the cities of Oshkosh, Lewellen, Chappell, 
and Big Springs
107 PM MST Wed Mar 10 2021

...WINTER STORM WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
LATE SUNDAY NIGHT...

* WHAT...Heavy wet snow and blizzard conditions are possible. 
  Total snow accumulations of over 6 inches are possible and 
  potentially over a foot. Winds could gust as high as 40 mph.

* WHERE...Garden and Deuel Counties.

* WHEN...From late Friday night through late Sunday night.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation. 

&&

$$

For more information from the National Weather Service visit
http://weather.gov/lbf
092 
WWUS43 KLBF 102337
WSWLBF

URGENT - WINTER WEATHER MESSAGE
National Weather Service North Platte NE
537 PM CST Wed Mar 10 2021


NEZ004-111200-
/O.EXT.KLBF.WS.W.0003.000000T0000Z-210311T0200Z/
/O.CON.KLBF.WS.A.0002.210313T1200Z-210315T1200Z/
Sheridan-
Including the cities of Gordon and Rushville
437 PM MST Wed Mar 10 2021

...WINTER STORM WARNING NOW IN EFFECT UNTIL 7 PM MST THIS
EVENING...
...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT
THROUGH LATE SUNDAY NIGHT...

* WHAT...For the Winter Storm Warning, continued light to moderate
  snow with additional accumulations of up to one inch. For the
  Winter Storm Watch, increasing potential for heavy snow and
  winds gusting to 40 mph. Total snow accumulations of over 6
  inches are possible and potentially over a foot.

* WHERE...Sheridan County.

* WHEN...For the Winter Storm Warning, until 7 PM MST this 
  evening. For the Winter Storm Watch, from late Friday night 
  through late Sunday night.

* IMPACTS...Plan on slippery road conditions and reduced
  visibility. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

Monitor the latest forecasts for updates on this situation. 

Call Nebraska 511 for the latest road information.

&&

$$

NEZ094-110200-
/O.EXT.KLBF.WW.Y.0009.000000T0000Z-210311T0200Z/
Western Cherry-
Including the cities of Cody, Eli, Merriman, and Kilgore
537 PM CST Wed Mar 10 2021 /437 PM MST Wed Mar 10 2021/

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 8 PM CST /7 PM
MST/ THIS EVENING...

* WHAT...Snow with additional accumulations of up to one inch.

* WHERE...Western Cherry County.

* WHEN...Until 8 PM CST /7 PM MST/ this evening.

* IMPACTS...Plan on slippery road conditions and reduced
  visibility. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

Call Nebraska 511 for the latest road information.

&&

$$

NEZ022-056-111200-
/O.CON.KLBF.WS.A.0002.210313T1200Z-210315T1200Z/
Garden-Deuel-
Including the cities of Oshkosh, Lewellen, Chappell, 
and Big Springs
437 PM MST Wed Mar 10 2021

...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT
THROUGH LATE SUNDAY NIGHT...

* WHAT...Potential for heavy snow and mixed precipitation. Total
  snow accumulations of over 6 inches are possible and potentially
  over a foot. Winds could gust as high as 40 mph.

* WHERE...Garden and Deuel Counties.

* WHEN...From late Friday night through late Sunday night.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation. 

&&

$$

For more information from the National Weather Service visit
http://weather.gov/lbf
308 
WWUS43 KLBF 110158
WSWLBF

URGENT - WINTER WEATHER MESSAGE
National Weather Service North Platte NE
758 PM CST Wed Mar 10 2021


NEZ004-111200-
/O.EXP.KLBF.WS.W.0003.000000T0000Z-210311T0200Z/
/O.CON.KLBF.WS.A.0002.210313T1200Z-210315T1200Z/
Sheridan-
Including the cities of Gordon and Rushville
658 PM MST Wed Mar 10 2021

...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT
THROUGH LATE SUNDAY NIGHT...
...WINTER STORM WARNING WILL EXPIRE AT 7 PM MST THIS EVENING...

* WHAT...Accumulating snow has ended this evening, which allows
  the Winter Storm Warning to expire. However, scattered snow
  showers may continue through the late evening. For the Winter
  Storm Watch this weekend, increasing potential for heavy snow 
  and winds gusting to 40 mph. Total snow accumulations of over 6 
  inches are possible and potentially over a foot.

* WHERE...Sheridan County.

* WHEN...For the Winter Storm Warning, until 7 PM MST this 
  evening. For the Winter Storm Watch, from late Friday night 
  through late Sunday night.

* IMPACTS...Plan on slippery road conditions and reduced
  visibility.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation. If 
you must travel, keep an extra flashlight, food, and water in your
vehicle in case of an emergency. Call Nebraska 511 for the latest
road information.

&&

$$

NEZ094-110300-
/O.EXP.KLBF.WW.Y.0009.000000T0000Z-210311T0200Z/
Western Cherry-
Including the cities of Cody, Eli, Merriman, and Kilgore
758 PM CST Wed Mar 10 2021 /658 PM MST Wed Mar 10 2021/

...WINTER WEATHER ADVISORY WILL EXPIRE AT 8 PM CST /7 PM MST/
THIS EVENING...

The accumulating snow has ended, which allows the Winter Weather
Advisory to expire. However, scattered snow showers may continue
through the late evening. 

$$

NEZ022-056-111200-
/O.CON.KLBF.WS.A.0002.210313T1200Z-210315T1200Z/
Garden-Deuel-
Including the cities of Oshkosh, Lewellen, Chappell, 
and Big Springs
658 PM MST Wed Mar 10 2021

...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT
THROUGH LATE SUNDAY NIGHT...

* WHAT...Increasing potential for heavy snow and winds gusting to
  40 mph. Total snow accumulations of over 6 inches are possible
  and potentially over a foot.

* WHERE...Garden and Deuel Counties.

* WHEN...From late Friday night through late Sunday night.

* IMPACTS...Plan on slippery road conditions and significant
  visibility reductions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation. If 
you must travel, keep an extra flashlight, food, and water in your
vehicle in case of an emergency. Call Nebraska 511 for the latest
road information.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/lbf

What forecasters said that day

The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this winter weather advisory went out at Mar 9, 2:57 AM MST, 7 minutes earlier.

Area forecast discussion, Mar 9, 2:57 AM MST, 7 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
357 AM CST Tue Mar 9 2021

.SHORT TERM...(Today through Wednesday)
Issued at 356 AM CST Tue Mar 9 2021

The primary concern for the short term revolves around near critical
fire weather conditions today and the threat for winter weather
tonight into tomorrow. Specific details regarding the fire weather
threat are included in the fire weather section below.

Currently, skies have cleared across the area overnight in the wake
of a weak shortwave that passed through earlier today. Temperatures
have been slow to cool in central to north central Nebraska where
southeasterly winds are contributing to some WAA.

For today, a cold front currently positioned across northern WY,
will begin to slowly pass through the CWA this afternoon. Ahead of
this feature H85 temperatures remain near to above the 90th
climatological percentile, at around 15-17C. With southwesterly flow
expected ahead of the cold frontal boundary, deep mixing should
promote very warm temperatures across southwest into central
Nebraska where residence time in the warm sector will be maximized
this afternoon. This should promote highs nearing 80 for the far
southeastern CWA. Behind this boundary, cold advection should keep
highs in the upper 60s to low 70s as H85 temps still remain around 9-
12C.

By tonight, an upper level wave is expected to begin to cross the
Rockies. Ahead of this feature, good moisture advection and
isentropic ascent is noted on the 295-310K surfaces. Forecast
soundings indicate a good bit of low level dry air that will have to
be eroded before precipitation can begin from west to east late
tonight into tomorrow morning. Persistent moist advection and the
approach of the parent upper low should promote precipitation
starting in the 06-09Z timeframe across the far northwestern CWA.
Forecast soundings also indicate a rain or rain/snow mix to begin
before a quick transition to snow for areas along the Pine Ridge. As
the parent wave swings out into the Plains Wednesday morning FGEN
begins to increase across northern Nebraska. This will likely lead
to a narrow FGEN band with a risk of heavier accumulation somewhere
near the NE/SD state line. Additionally, SLRs look to only be around
7-9:1 with temps aloft remaining near to just above climo. With an
increasing threat for a narrow band of heavier accumulating heavy
and wet snow, have hoisted a Winter Weather Advisory for Sheridan
and Western Cherry counties. Generally expecting 2-4" (locally
higher in the FGEN band) along and north of HWY 20 with lessening
amounts to the southeast.Confidence in accumulations lessens with
eastward extent due to warmer surface temps and a propensity for a
more rain/snow mix. Precip looks to end from west to east by
tomorrow evening as the parent trough moves off to the north and
east.

.LONG TERM...(Wednesday night through Monday)
Issued at 356 AM CST Tue Mar 9 2021

Things continue to remain active beyond Wednesday as a potent upper
level wave begins to enter the Four Corner region. Flow aloft
locally begins to transition southwesterly ahead of this wave and
will lead to a prolonged period of at least low-end precip chances
beginning Thursday evening and continuing into the weekend. The
exact progression of this upper low as it swings northeast into the
Plains is still unclear and minor details will have drastic impacts
on expected weather locally.

With regards to the weekend system:

What is known...This potent upper low will have an unimpeded Gulf of
Mexico moisture tap and will likely produce significant
precipitation somewhere in the Plains. The CWA looks to remain
firmly in the cold sector with temps aloft cold enough to support at
least some risk of accumulating snowfall. A deepening surface low
will swing out into the Plains by late weekend and lead to a risk of
gusty winds, though whether this overlaps with precipitation remains
uncertain.

What needs to be resolved...The exact track and associated timing
remains unclear with subtle differences still noted in
deterministic/ensemble guidance. Significant QPF continues to be
advertised by a growing number of ensemble members, though there is
some locational discrepancies. The EPS advertises higher
probabilities in southwestern Nebraska (40-50% of members indicating
>1.0" of QPF) while GEFS members focus further south into NE CO and
KS. Another point of uncertainty revolves around precip types. The
upper low is expected to begin to swing out into the Plains Saturday
afternoon and could lead to a period of a rain to rain/snow mix for
the CWA before a gradual changeover to snow overnight. This would
cut into expected snowfall totals.

The bottom line remains: An impactful system will likely produce
significant precipitation/snowfall somewhere in the Plains though
confidence remains very low with respect to this system. Those with
travel interests this weekend should continue to monitor later
forecasts as confidence begins to grow.

Temperatures early next week return to near/below average in the
wake of the weekend system, with highs in the upper 20s to low 40s.
Some guidance hints at a possible return of even colder air early
next week, though confidence remains low and any cold air looks to
be transient in nature.

&&

.AVIATION...(For the 06Z TAFS through 06Z Tuesday night)
Issued at 1058 PM CST Mon Mar 8 2021

VFR conditions will prevail over the next 24 hours. Winds will
shift to the northeast and increase late afternoon into the
overnight. Wind speeds will be around 15 to 20 kts. Lower cigs
will move into portions of northern Nebraska Tuesday night.

&&

.FIRE WEATHER...
Issued at 356 AM CST Tue Mar 9 2021

Elevated to near critical fire weather conditions are expected this
afternoon and evening as a cold front begins to push through the
area. This front will lead to a wind shift from southwest to
northwest and winds will be gusty from the northwest behind this
frontal boundary. There appears to be a brief period across portions
of the Sandhills where critical RH values may overlap winds gusting
to around 25mph just behind the front. However, how long this occurs
and for how large of an area is low confidence enough to preclude
any fire weather headlines for now. The primary takeaway is that
critical RH values are expected across much of the area with a SW to
NW wind shift and a brief period of gusty winds from the northwest
during the afternoon.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory from 4 AM CST /3 AM MST/ to 6 PM CST /5
PM MST/ Wednesday for NEZ004-094.

&&

SHORT TERM...Brown
LONG TERM...Brown
AVIATION...Gomez
FIRE WEATHER...Brown
Hazardous weather outlook, Mar 9, 2:59 AM MST, 5 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
359 AM CST Tue Mar 9 2021

NEZ004>010-022>029-035>038-056>059-069>071-094-101000-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
359 AM CST Tue Mar 9 2021 /259 AM MST Tue Mar 9 2021/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TODAY AND TONIGHT.

Elevated to near critical fire weather conditions are expected
today as RH values drop below 20 percent across all of western
and north central Nebraska with values near 15 percent for
portions of the western Sandhills through southwest Nebraska. Wind
gusts up to 25 mph are possible across the northwest Sandhills,
but confidence in reaching critical fire weather conditions is low
due to the limited overlap of strongest winds and lowest
humidity.

Snow arrives tonight lasting through Wednesday with accumulations
of 2 to 4 inches expected. Locally higher amounts across the Pine
Ridge region and northern Sheridan county could also be possible.
Wind gusts of 20 mph could lead to blowing and drifting snow as
well as reduced visibility. A Winter Weather Advisory has been
issued for Sheridan and western Cherry counties for this system.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

Another chance of snow is possible again this weekend. Timing and
strength as well as accumulations are still uncertain at this
time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 9, 1:42 PM MSTWinter Storm WarningLBFSheridan29 hr

Nearby

Winter Weather Advisories in Nebraska, 2021Every winter weather advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.